Dermatology Expert Forum
Testicular Rash
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal
Testicular Rash
Yesterday I noticed that a rash had developed on my left testicle and was quite itchy and slightly burning which wasn't helped by me itching it.  I applied a goodly amount of Gold Bond Powder and the itching subsided to a point.  

I have had unprotected sex about 5 weeks ago.  However, I examined my penis thorougly and found nothing out of the ordinary except for a small purple looking bruise (about an 1/8" long and oval shaped) which I had not noticed before, but could be a result of masturbation.  The rash is almost entirely resigned to the sac on the left testicle side (with only about a third of the right-side showing redness/inflammation).  A couple of areas of the rash were extremely red like they were rubbed raw.  I looked thorougly for pimples/blisters.  Found a couple of small pimples but nothing that looked remotely like a blister.  

It seems as though my hair follicles on the sac are inflamed along with a slight increase in size and redness of the veins in the sac.  Some of the veins look very purple and slightly enlarged compared to the right side of the sac.  What is odd is that the rash completely stops where the sac does (i.e. before it reaches the skin next to the inner thigh, left-side) and does not continue at all up towards the penis.  The gold bond helped and some redness towards the bottom of the sac has receded.  I applied a 1% hydrocortizone cream which burned when I first applied it but the burning has just gone back to the itching that was there.

Being that this (minus the small bruise) is entirely on the testicular sac, concentrated on the left side (with only about a third of the right sac showing redness) and is only on the sac and not the skin around it, I find it hard to believe it's herpes or anything of that nature since it really just looks like the skin was rubbed raw (have had no serious physical activity in a week prior to this).  Could this be some sort of follicle infection or just severe underwear rash?  Any ideas would be greatly appreciated.  Thank you for your time.
Discussion is closed
Cancel
4 Answers
Page 1 of 1
242489 tn?1210500813
A rash of the type you describe lasting 5 weeks, sounds indeed like irritation and not herpes.  You will need to see a doctor for definitive diagnosis.  Meantime, apply 1% hydrocortisone and a moisturizer twice daily and avoid any friction.  Eczema of the scrotum is quite common, and friction can aggravate it.

Best.

Dr. Rockoff
Discussion is closed
Cancel
Comment
Avatar universal
Approximately 2 hours after application of the cortizone the itching has about 75% subsided and the extreme red sections seem to have also lessened in severity of color.  However, there are some bumps present that I couldn't see as well before with the extreme redness.  However, they are not "clustered" like herpes, but more individual than a "grouping".  I can't really tell if they are hair follicles or not because I have many many hair follicles in that area, makes it difficult to discern what is and isn't a follicle.
Discussion is closed
Cancel
Comment
Avatar universal
The rash hasn't lasted 5 weeks.  It was 5 weeks since my last sexual encounter and the rash developed 2 days ago.  However, with gold bond/cortisone it has almost completely subsided.
Discussion is closed
Cancel
Comment
Avatar universal
What you have described is perfect for what I have. I will say that I have been itching for some time and after a bout of police riot activity the infection went over to be on both sides of my testicular sac. There appears to be an intense period of itching during the night and of a morning, on inspection I have found that my skin has become very dry. There are two main 'strips' on each side which are most tender and red. They are close to bleeding. I have applied 'MYCIL' cream, used primarilly for atheletes foot. When the area becomes damp the skin just peals off.
Discussion is closed
Cancel
Comment
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now